Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 3:40 PM CDT for 6 counties in Florida. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 3, 2018, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Liberty County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:45 PM CDT | TSTM WND DMG | 3 W Alford, FL | SCATTERED TREES DOWN IN WASHINGTON COUNTY FROM THE CHIPLEY AREA SOUTHWARD TO THE PORTER ROAD AREA. |
| Jun 3, 3:45 PM CDT | TSTM WND DMG | Alford, FL | SOCIAL MEDIA PICTURE OF A TREE BLOWN DOWN IN ALFORD. |
| Jun 3, 4:00 PM CDT | TSTM WND DMG | Cypress, FL | TREES DOWN IN THE CYPRESS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WUUS52 KTAE 032040
SVRTAE
FLC005-013-059-063-077-133-032130-
/O.NEW.KTAE.SV.W.0057.180603T2040Z-180603T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
440 PM EDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Jackson County in the Panhandle of Florida...
Northeastern Bay County in the Panhandle of Florida...
Northern Calhoun County in the Panhandle of Florida...
Southeastern Holmes County in the Panhandle of Florida...
North central Liberty County in Big Bend of Florida...
Eastern Washington County in the Panhandle of Florida...
* Until 530 PM EDT/430 PM CDT/.
* At 440 PM EDT/340 PM CDT/, a severe thunderstorm was located 7
miles south of Chipley, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chipley, Bonifay, Marianna, Blountstown, Bradford, Cottondale,
Grand Ridge, Greenwood, Altha, Alford, Wausau, Rock Bluff, Moose
Pond, Ocheesee, Selman, Chipola, Camps Head, Porter Lake, Chipley
Municipal Airport and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3078 8539 3090 8510 3047 8486 3042 8565
3079 8570
TIME...MOT...LOC 2040Z 344DEG 22KT 3068 8551
HAIL...1.00IN
WIND...60MPH
$$
ADL2 follow-up statements
527
WWUS52 KTAE 032048
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
448 PM EDT SUN JUN 3 2018
FLC005-013-059-063-077-133-032130-
/O.CON.KTAE.SV.W.0057.000000T0000Z-180603T2130Z/
Jackson FL-Bay FL-Calhoun FL-Holmes FL-Liberty FL-Washington FL-
448 PM EDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
EDT/430 PM CDT/ FOR SOUTHERN JACKSON...NORTHEASTERN BAY...NORTHERN
CALHOUN AND SOUTHEASTERN HOLMES COUNTIES IN THE PANHANDLE OF
FLORIDA...NORTH CENTRAL LIBERTY COUNTY IN BIG BEND OF FLORIDA AND
EASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...
At 448 PM EDT/348 PM CDT/, a severe thunderstorm was located 10 miles
south of Chipley, moving south at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chipley, Bonifay, Marianna, Blountstown, Bradford, Cottondale, Grand
Ridge, Greenwood, Altha, Alford, Wausau, Rock Bluff, Moose Pond,
Ocheesee, Selman, Chipola, Camps Head, Porter Lake, Chipley Municipal
Airport and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3078 8539 3090 8510 3047 8486 3042 8565
3079 8570
TIME...MOT...LOC 2048Z 344DEG 22KT 3063 8549
HAIL...1.75IN
WIND...60MPH
$$
ADL276
WWUS52 KTAE 032110
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
510 PM EDT SUN JUN 3 2018
FLC059-032120-
/O.CAN.KTAE.SV.W.0057.000000T0000Z-180603T2130Z/
Holmes FL-
510 PM EDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3067 8539 3070 8509 3047 8486 3042 8565
3067 8568
TIME...MOT...LOC 2110Z 344DEG 22KT 3050 8545
$$
FLC005-013-063-077-133-032130-
/O.CON.KTAE.SV.W.0057.000000T0000Z-180603T2130Z/
Jackson FL-Bay FL-Calhoun FL-Liberty FL-Washington FL-
510 PM EDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
EDT/430 PM CDT/ FOR SOUTHWESTERN JACKSON...NORTHEASTERN BAY AND
NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTH CENTRAL
LIBERTY COUNTY IN BIG BEND OF FLORIDA AND SOUTHEASTERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA...
At 510 PM EDT/410 PM CDT/, a severe thunderstorm was located 17 miles
southeast of Vernon, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Blountstown, Bradford, Altha, Wausau, Moose Pond, Ocheesee, Selman,
Fountain, Singer Road, Union City, Chipola, Henderson Mill, Camps
Head, Porter Lake, Alliance, Blountstown Airport, Compass Lake,
Betts, Red Oak and Orange Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 8539 3070 8509 3047 8486 3042 8565
3067 8568
TIME...MOT...LOC 2110Z 344DEG 22KT 3050 8545
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:39 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 3, 1:39 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
239 PM EDT Sun Jun 3 2018
.NEAR TERM [Through Tonight]...
A cold front will push through most of the Tri-state area from
northwest to southeast overnight. Showers and thunderstorms will
continue to develop for the remainder of this afternoon. Some of
the CAM guidance shows another area of convection developing along
and just ahead of the cold front moving into our CWA this
evening. A few of the storm may be strong to briefly severe. Lows
will range from the upper 60s northwest to mid 70s southeast.
.SHORT TERM [Monday Through Tuesday Night]...
Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.
.LONG TERM [Wednesday Through Sunday]...
A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.
&&
.AVIATION [Through 18Z Monday]...
Showers and thunderstorms are beginning to develop early this
afternoon but coverage is expected to be much less than what we
saw yesterday. Went VCTS at all TAF sites for the remainder of
this afternoon into the early evening. A cold front will push
through the region overnight into early Monday with winds shifting
to the northwest behind the front.
&&
.MARINE...
Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.
&&
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days.
&&
.HYDROLOGY...
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 65 92 68 / 30 10 0 0 0
Panama City 76 88 71 86 74 / 30 10 0 0 0
Dothan 70 88 65 89 68 / 40 0 0 0 0
Albany 71 89 65 89 67 / 30 0 0 0 0
Valdosta 73 91 64 90 67 / 30 10 0 0 0
Cross City 76 90 68 90 69 / 30 30 0 0 0
Apalachicola 76 89 70 87 73 / 30 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Barry
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollIn the hours before
Special weather statement, Jun 3, 1:24 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
224 PM EDT SUN JUN 3 2018
FLZ012>014-026-112-114-031930-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-
224 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR GULF...EASTERN BAY...SOUTHWESTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 330 PM EDT/230 PM CDT/...
At 223 PM EDT/123 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Mexico Beach, Hiland
Park, Stonemill Creek, Tyndall Air Force Base, Parker, Wewahitchka,
Honeyville, Southport, Allanton, Cedar Grove, Chipola Cutoff, Dirego
Park, College Station, Bayou George, Camp Flowers and Overstreet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 8581 3044 8562 3044 8559 3006 8497
2980 8520
TIME...MOT...LOC 1823Z 311DEG 28KT 3020 8558
22-BARRYSpecial weather statement, Jun 3, 2:44 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
244 PM CDT SUN JUN 3 2018
ALZ068-069-FLZ009>011-032030-
Houston AL-Geneva AL-Holmes FL-Jackson FL-Washington FL-
244 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...SOUTH CENTRAL
HOUSTON...NORTHWESTERN JACKSON...EASTERN HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cottonwood to 6 miles southwest of Graceville
to 6 miles north of Geneva. Movement was southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cottonwood, Chipley, Graceville, Geneva, Bonifay, Malone, Cottondale,
Greenwood, Esto, Madrid, Campbellton, Noma, Black, Richter
Crossroads, Kellys Crossroads, Grangeburg, Garretts Crossroads,
Tendil Crossing, Southern Junction and Geneva Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3117 8585 3100 8562 3111 8531 3090 8511
3068 8560 3093 8591
TIME...MOT...LOC 1944Z 305DEG 15KT 3103 8531 3088 8556 3113 8586
15-HARRIGANSpecial weather statement, Jun 3, 3:20 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM CDT SUN JUN 3 2018
FLZ010>013-032115-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
320 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALHOUN AND NORTHEASTERN WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 415 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marianna, Bradford, Malone, Sneads, Grand Ridge, Greenwood, Altha,
Alford, Bascom, Ocheesee, Blue Spring, Union City, Henderson Mill,
Camps Head, Dellwood, Star, Alliance, Compass Lake, Marianna
Municipal A/P and Orange Hill.
LAT...LON 3074 8562 3076 8562 3075 8528 3082 8530
3100 8515 3066 8489 3052 8514 3054 8545
3074 8564
TIME...MOT...LOC 2019Z 335DEG 16KT 3081 8527
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:27 PM CDT | Special Marine Warning | TAE | 29 min | |
| Jun 3, 9:01 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 3, 9:17 AM CDT | Flash Flood Warning | TAE | Dixie | 3 hr |
| Jun 3, 1:24 PM CDT | Special Weather Statement | TAE | Bay, Gulf | 66 min |
| Jun 3, 2:13 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 3, 2:44 PM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Jun 3, 2:49 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 56 min |
| Jun 3, 3:06 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 3, 3:20 PM CDT | Special Weather Statement | TAE | Jackson | 55 min |
| Jun 3, 3:53 PM CDT | Special Weather Statement | TAE | Lafayette | 52 min |
| Jun 3, 4:19 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jun 3, 4:23 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 52 min |
| Jun 3, 4:24 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 51 min |
| Jun 3, 4:53 PM CDT | Special Marine Warning | TAE | 67 min | |
| Jun 3, 4:59 PM CDT | Special Weather Statement | TAE | Lafayette | 31 min |
| Jun 3, 5:08 PM CDT | Special Weather Statement | TAE | Bay | 52 min |
| Jun 3, 5:14 PM CDT | Special Weather Statement | TAE | Bay | 46 min |
| Jun 3, 5:43 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 3, 6:03 PM CDT | Special Weather Statement | TAE | Bay | 57 min |
| Jun 3, 6:17 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jun 3, 6:27 PM CDT | Special Weather Statement | TAE | Bay | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.